MAUDE Adverse Event Report: CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534619T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during use of a 6f 100 cm judkins right 3.5 infiniti guiding catheter for imaging, it was found that the contrast catheter had poor twist control and the distal proximal rotational torque was not synchronized.The device separated (it broke into 2 (two) or more pieces.The procedure was not continued, no other catheter was used.The catheter was subsequently withdrawn and the distal end of the catheter was found to be fractured and separated and remaining in the vessel, and the separated end was later removed by instrumented grasping.Two (2) pictures were received for review.The device was completely removed (in one piece) from the patient.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was no unusual force necessary during use of the device or resistance/friction experienced during any part of the procedure.There was no resistance met while advancing the device or excessive torquing required.The tip was visible on fluoroscopy throughout the procedure.The catheter did not become entrapped at any point in the procedure.The target lesion was marshall vein.There was no lesion calcification, tortuosity, or stenosis.The device was not used for a chronic total occlusion (cto).Two (2) pictures were received for review and a separation is observed on the catheter; additionally, the braidwire is also observed separated, thus this separation is most likely located at the body of the unit.No other anomalies nor outstanding details are observed on the photos.The device was discarded.
 
Additional Manufacturer Narrative
As reported, during use of a 6f 100 cm judkins right 3.5 infiniti guiding catheter for imaging, it was found that the contrast catheter had poor twist control and the distal proximal rotational torque was not synchronized.The device separated (it broke into 2 (two) or more pieces).The procedure was not continued, no other catheter was used.The catheter was subsequently withdrawn, and the distal end of the catheter was found to be fractured and separated and remaining in the vessel, and the separated end was later removed by instrumented grasping.Two (2) pictures were received for review.The device was completely removed (in one piece) from the patient.The product was stored and handled according to the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was no unusual force necessary during use of the device or resistance/friction experienced during any part of the procedure.There was no resistance met while advancing the device or excessive torquing required.The tip was visible on fluoroscopy throughout the procedure.The catheter did not become entrapped at any point in the procedure.The target lesion was marshall vein.There was no lesion calcification, tortuosity, or stenosis.The device was not used for a chronic total occlusion (cto).The device was discarded and not returned for analysis; however, images were provided for review.Two (2) pictures were received for review and a separation is observed on the catheter; additionally, the braidwire is also observed separated.Thus, this separation is most likely located on the body of the unit.No other anomalies or outstanding details were observed on the photos.The reported "catheter (body/shaft) separated¿ was confirmed as the images provided show a separation as described in the event description.However, the exact cause cannot be determined.Based on the information provided, procedural and handling factors such as extreme force and/or torque likely contributed to the event based on the pictures provided.The device was induced to events that exceeded the shaft material yield strength prior to the separation shown in the image.According to the instructions for use, which are not intended to mitigate risk, ¿precautions: store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54oc (130of) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, and specifically the 4f (1.35 mm) infiniti® pigtail catheters: 1.Straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.2.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.Treat all 4f (1.35 mm) catheters and smaller french sizes with ultimate care.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.¿ the information available does not suggest a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19907446
Report Number9616099-2024-00256
Device Sequence Number7037366
Product Code DQO
UDI-Device Identifier10705032014175
UDI-Public(01)10705032014175(17)270331(10)18306029
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534619T
Device Lot Number18306029
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
07-04, ANGIOGRAPHY, CORDIS VASCULAR SHEATH,; CORDIS DIAGNOSTIC GUIDEWIRE; TERUMO RUNTHROUGH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown